Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 350, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Nov 14, 2004, 11:23 PM CST for 5 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2004, 11:23 PM CST (05:23 UTC)
- Expired
- Nov 15, 2004, 2:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Edwards County, TX, Kinney County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228
WGUS54 KEWX 150526
FFWEWX
TXC137-271-385-463-465-150830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1123 PM CST SUN NOV 14 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
EDWARDS
VAL VERDE
REAL
UVALDE
KINNEY
* UNTIL 230 AM CST
* AT 1111 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS WITH HEAVY RAIN OVER THE WARNED AREA.
RAINFALL RATES OF 1 INCH AN HOUR WERE BEING ESTIMATED BY RADAR.
MOVEMENT IS NORTH AT 30 MPH. SHOWERS AND THUNDERSTORMS WILL TRAIN
FROM SOUTH TO NORTH ACROSS THE WARNED COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE DEL RIO...ROCKSPRINGS...LOMA ALTA...
LEAKEY...JUNO...COMSTOCK...CARTA VALLEY...CAMP WOOD AND BARKSDALE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 2910 10059 2913 9949 3027 9979 3026 10155
2976 10138
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 14, 7:34 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Nov 14, 7:34 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 734 PM CST SUN NOV 14 2004 .UPDATE...SCATTERED SHOWERS AND PATCHES OF RAIN CURRENTLY PRODUCING RAINFALL RATES OF .1 TO .25 INCHES PER HOUR. ALTHOUGH FLASH FLOOD WATCH IS IN EFFECT FOR ALL THE CWA...EXPECT MOST ACTIVITY TONIGHT TO OCCUR OUT WEST AND MAINLY AFTER MIDNIGHT AS VORT MAX APPROACHES FROM THE BIG BEND. FOR THIS UPDATE WILL ONLY LOWER MINS SAN ANTONIO AREA A COUPLE OF DEGREES. && .PREV DISCUSSION... TONIGHT AND MONDAY. DISTURBANCES WILL BE COLLIDING WITH DEEP PERSISTENT SOUTHEAST WINDS OFF THE GULF WITH TRAINING OF SHOWERS AND STORMS ACROSS WESTERN ZONES MOVING NORTHEAST THIS EVENING. AS LOW LEVEL JET INTENSIFIES LATE TONIGHT OVER CENTRAL AND EASTERN SECTIONS..STORMS MAY PROPAGATE EAST INTO THESE AREAS. FLASH FLOOD WATCH ISSUED FOR TONIGHT AND MONDAY. UPPER LOW BECOMING INCREASINGLY NEGATIVELY TILTED TUESDAY AND WEDNESDAY WITH CONTINUED GOOD CHANCES FOR THUNDERSTORMS. BY LATE THURSDAY SYSTEM BEGINS PULLING EAST WITH DRIER WESTERLIES LOWERING PROBABILITIES THURSDAY AND ENDING MOST AREAS BY FRIDAY. ANOTHER COLD FRONT MOVING IN BY LATE NEXT SATURDAY WITH INCREASED CHANCES FOR OVERRUNNING PRECIPITATION AGAIN. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/13
In the hours before
Special weather statement, Nov 14, 10:48 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1048 PM CST SUN NOV 14 2004 TXZ183-184-202-150514- EDWARDS-KINNEY-VAL VERDE- 1048 PM CST SUN NOV 14 2004 ...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 1100 PM FOR EDWARDS COUNTY... ...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 1145 PM FOR VAL VERDE COUNTY... ...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT FOR KINNEY COUNTY... A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT UNTIL 6 PM MONDAY FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY.
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.